Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 23, 2021, 5:35 PM CDT for Perry County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2021, 5:35 PM CDT (22:35 UTC)
- Expired
- Jul 23, 2021, 6:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
County Perry County, MS
The radar
The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2181 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
146
WWUS84 KMOB 232235
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
535 PM CDT Fri Jul 23 2021
MSZ075-078-079-232315-
Stone MS-Perry MS-George MS-
535 PM CDT Fri Jul 23 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN GEORGE...SOUTHERN PERRY AND NORTHEASTERN STONE COUNTIES
UNTIL 615 PM CDT...
At 534 PM CDT, the strong thunderstorm was located 8 miles east of
Brooklyn, or 14 miles northeast of Wiggins, moving southeast at 15
mph.
Wind gusts in excess of 35 mph will be possible with this storm.
This storm will remain over mainly rural areas of northwestern
George, southern Perry and northeastern Stone Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3113 8901 3093 8878 3082 8896 3090 8914
3100 8914 3105 8915
TIME...MOT...LOC 2234Z 325DEG 15KT 3105 8904
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 23, 4:10 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 23, 4:10 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Mobile AL 410 PM CDT Fri Jul 23 2021 .NEAR TERM UPDATE /Now Through Saturday/...An upper trof oriented near/along the East Coast moves gradually off into the western Atlantic through the period, and in the process brings a rather weak shortwave trof southward through the forecast area. In response, an upper ridge which extends from the eastern Gulf to near the ArkLaTex retreats from the eastern Gulf while expanding over the southern/central Plains and building into the southeast states. A modest surface low located just east of the Florida peninsula remains nearly in place during the period. A very weak surface trof extending from the surface low into northern Alabama moves slowly through the forecast area tonight, though appears to attempt to reform along the southern portion of the area on Saturday, aided by a sea breeze circulation. MLCAPE values this afternoon and Saturday afternoon look to range from 1500-2500 J/kg. While abundant deep layer moisture remains in place over the area with precipitable water values typically ranging from 2.0-2.2 inches, model soundings show some mid level dry air is present. With weak shear, this environment looks supportive of some strong storms, and an isolated severe storm cannot be ruled out with strong gusty winds as the main threat. Am concerned that despite the unstable and moist environment during the period, forcing associated with the sea breeze, surface trof and shortwave trof is just too weak to support much more than scattered convective coverage this afternoon and Saturday afternoon. Have limited pops this afternoon to good chance at best as a consequence with similar, chance to good chance pops, following for Saturday. Lows tonight range from the lower/mid 70s inland to the mid/upper 70s at the coast. Highs this afternoon and on Saturday will be mostly in the lower 90s except for mid 90s over portions of south central Alabama. Heat index values both this afternoon and Saturday afternoon will be mostly 102-107 with a few higher spots possible but not with sufficient coverage to warrant consideration of a Heat Advisory. A low risk of rip currents is expected through Saturday. /29 && .SHORT TERM /Saturday night Through Monday night/...Broad mid to upper level ridging continues to stretch across much of the U.S throughout the short term. At the surface, an inverted trough shifts across the Florida Peninsula and into the Gulf of Mexico as it attempts to close off into a weak low pressure. Models continue to show this surface feature progressing westward across the Gulf and keep it south of the forecast area. With little in terms of forcing, expecting isolated to scattered showers and thunderstorms each day, with Monday having slightly lower coverages around 20-30%. Convection will follow a diurnal pattern with showers and storms initiating over the Gulf and coast in the early morning and then transitioning inland throughout the afternoon and evening. Showers and storms should begin diminishing later in the evening due to the loss of daytime heating and instability. Seasonal temps for this time of year continue into the short term as highs inland climb into the lower to mid 90s each afternoon. Along the immediate coast, highs will reach into the upper 80s to low 90s each day. Dew points generally in the mid to upper 70s will help support area wide heat indices around 102 to 107 degrees. /14 && .EXTENDED TERM /Tuesday Through Friday/...A mid to upper level trough begins to dig across the northeastern U.S. on Tuesday and Wednesday as the mid to upper level ridge over the much of the western and central U.S. builds. This ridging will likely help keep the the trough from digging further south into the forecast area. Overall, the region will be in between the ridge to our west and the trough to our east throughout the period. At the surface, weak ridging over the western Atlantic begins to build back over the Florida Peninsula and into the eastern Gulf by mid-week. Moisture also starts to increase by mid-week with PWAT's ranging between 2 and 2.3 inches area wide. Therefore, isolated to scattered showers and thunderstorms can be expected each day, with Wednesday having the highest coverage around 60-70%. Temperatures continue to soar through the period with highs generally in the lower to mid 90s. Meanwhile, lows only dip down into the lower to mid 70s inland with mid to upper 70s along the coast. Heat indices continue to hang around the 102 to 106 degree each day. /14 && .MARINE...No impacts are expected through the period except for winds and seas higher near isolated to scattered showers and storms. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 23, 3:14 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
314 PM CDT Fri Jul 23 2021
ALZ053-055-232100-
Clarke AL-Monroe AL-
314 PM CDT Fri Jul 23 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL MONROE AND CENTRAL CLARKE COUNTIES UNTIL 400 PM
CDT...
At 314 PM CDT, the strong thunderstorms were located along a line
extending from 8 miles east of Fulton to 7 miles southeast of
Coffeeville, and moving southeast at 15 mph.
Dime size hail and wind gusts of 40 to 50 mph will be possible with
these storms.
Locations impacted include...
Monroeville, Jackson, Grove Hill and Whatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3153 8725 3143 8792 3144 8793 3145 8791
3147 8792 3150 8791 3150 8792 3153 8794
3153 8797 3155 8801 3157 8802 3158 8802
3158 8803 3166 8808 3171 8809 3183 8748
TIME...MOT...LOC 2014Z 320DEG 12KT 3175 8758 3168 8799Special weather statement, Jul 23, 3:33 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
333 PM CDT Fri Jul 23 2021
ALZ261-262-232115-
Baldwin Inland AL-Mobile Inland AL-
333 PM CDT Fri Jul 23 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE AND NORTHWESTERN BALDWIN COUNTIES UNTIL 415 PM
CDT...
At 333 PM CDT, the strong thunderstorm was located over Stockton, or
11 miles northwest of Bay Minette, moving south at 15 mph.
Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Bay Minette, Stockton and I65 And AL 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3090 8796 3091 8796 3108 8802 3114 8781
3090 8769 3083 8791 3088 8789 3090 8789
3092 8791 3090 8790 3086 8790 3085 8791
3083 8792 3082 8794
TIME...MOT...LOC 2033Z 340DEG 13KT 3102 8789Special weather statement, Jul 23, 4:05 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
405 PM CDT Fri Jul 23 2021
ALZ261-232145-
Mobile Inland AL-
405 PM CDT Fri Jul 23 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE COUNTY UNTIL 445 PM CDT...
At 405 PM CDT, the strong thunderstorm was located 5 miles west of
Movico, or 6 miles southeast of Citronelle, moving south at 15 mph.
Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Creola, Axis, Mount Vernon and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3108 8825 3114 8805 3114 8803 3093 8791
3092 8791 3093 8792 3094 8792 3093 8793
3093 8795 3091 8796 3088 8799 3083 8815
TIME...MOT...LOC 2105Z 340DEG 13KT 3105 8812Special weather statement, Jul 23, 4:42 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
442 PM CDT Fri Jul 23 2021
ALZ051-052-MSZ067-232230-
Choctaw AL-Washington AL-Wayne MS-
442 PM CDT Fri Jul 23 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CHOCTAW...NORTHWESTERN WASHINGTON AND WAYNE COUNTIES
UNTIL 530 PM CDT...
At 441 PM CDT, the strong thunderstorm was located just north of
Waynesboro, moving southeast at 20 mph.
Wind gusts in excess of 30 mph will be possible with this storm.
Locations impacted include...
Waynesboro, Clara, Millry, Buckatunna and Silas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3183 8889 3183 8876 3185 8865 3190 8844
3161 8818 3143 8864
TIME...MOT...LOC 2141Z 328DEG 17KT 3170 8863Special weather statement, Jul 23, 5:30 PM CDT, 5 minutes before
Special Weather Statement National Weather Service Mobile AL 530 PM CDT Fri Jul 23 2021 ALZ052-MSZ067-076-232300- Washington AL-Greene MS-Wayne MS- 530 PM CDT Fri Jul 23 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN WASHINGTON...SOUTHEASTERN WAYNE AND NORTHEASTERN GREENE COUNTIES UNTIL 600 PM CDT... At 530 PM CDT, the strong thunderstorm was located 4 miles northeast of State Line, or 10 miles west of Chatom, moving southeast at 15 mph. Wind gusts in excess of 35 mph will be possible with this storm. Locations impacted include... Chatom, State Line, Buckatunna and Fruitdale. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3144 8809 3127 8845 3162 8863 3170 8840 TIME...MOT...LOC 2230Z 330DEG 15KT 3149 8843
Special weather statement, Jul 23, 5:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
535 PM CDT Fri Jul 23 2021
MSZ075-078-079-232315-
Stone MS-Perry MS-George MS-
535 PM CDT Fri Jul 23 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN GEORGE...SOUTHERN PERRY AND NORTHEASTERN STONE COUNTIES
UNTIL 615 PM CDT...
At 534 PM CDT, the strong thunderstorm was located 8 miles east of
Brooklyn, or 14 miles northeast of Wiggins, moving southeast at 15
mph.
Wind gusts in excess of 35 mph will be possible with this storm.
This storm will remain over mainly rural areas of northwestern
George, southern Perry and northeastern Stone Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3113 8901 3093 8878 3082 8896 3090 8914
3100 8914 3105 8915
TIME...MOT...LOC 2234Z 325DEG 15KT 3105 8904The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:36 PM CDT | Special Weather Statement | MOB | Wilcox | 39 min |
| Jul 22, 9:05 PM CDT | Special Weather Statement | MOB | Butler | 40 min |
| Jul 23, 3:14 PM CDT | Special Weather Statement | MOB | Clarke, Monroe | 46 min |
| Jul 23, 3:33 PM CDT | Special Weather Statement | MOB | Baldwin | 42 min |
| Jul 23, 4:05 PM CDT | Special Weather Statement | MOB | Mobile | 40 min |
| Jul 23, 5:30 PM CDT | Special Weather Statement | MOB | Washington | 30 min |
| Jul 23, 5:41 PM CDT | Special Weather Statement | MOB | Baldwin | 49 min |
| Jul 23, 5:47 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 43 min |
| Jul 23, 6:09 PM CDT | Special Weather Statement | MOB | Baldwin | 51 min |
| Jul 23, 6:28 PM CDT | Special Marine Warning | MOB | 80 min | |
| Jul 23, 6:43 PM CDT | Special Weather Statement | MOB | Baldwin | 32 min |
| Jul 23, 4:42 PM CDT | Special Weather Statement | MOB | Wayne | 48 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.